Alert archive / Ohio / Areal Flood Advisories in 2021

Areal Flood Advisory 2, NWS Cleveland, OH

May 10, 2021Stark County, Ohio

NWS Cleveland, OH issued this areal flood advisory at May 10, 2021, 6:53 AM EDT for Stark County, Ohio. It was in force for 6 hr.

The area

The outline as issued.

The facts

Issued
May 10, 2021, 6:53 AM EDT (10:53 UTC)
Expired
May 10, 2021, 12:26 PM EDT
In force
6 hr
Issued by
NWS Cleveland, OH
Area
Storm-based polygon

County Stark County, OH

The radar

The Pittsburgh radar (KPBZ), 90 km from the middle of the area, began a volume at 10:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Pittsburgh, PA (KPIT), launched 00:00Z, 10.9 hours before the alert went out and 103 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Pittsburgh, PA at 00:00Z on 2021-05-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Pittsburgh, PA at 00:00Z on 2021-05-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 91 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
474 m above ground
0-6 km bulk shear
62 kt
0-1 km storm-relative helicity
91 m²/s²
0-3 km storm-relative helicity
330 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

234 
WGUS81 KCLE 101053
FLSCLE

Flood Advisory
National Weather Service Cleveland OH
653 AM EDT Mon May 10 2021

OHC151-101645-
/O.NEW.KCLE.FA.Y.0002.210510T1053Z-210510T1645Z/
/00000.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Stark OH-
653 AM EDT Mon May 10 2021

The National Weather Service in Cleveland has issued a

* Flood Advisory for...
  South Central Stark County in northeastern Ohio...

* Until 1245 PM EDT.

* At 653 AM EDT, river gauges along the Sandy Creek near Waynesburg 
  are reporting rising water levels along the creek. Minor flooding 
  is ongoing or expected to begin shortly in the advisory area.

Some locations that will experience flooding include...
  Waynesburg.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

&&

LAT...LON 4065 8133 4070 8123 4065 8123 4065 8125
      4065 8127 4065 8128

$$

Sefcovic
1 follow-up statement
099 
WGUS81 KCLE 101626
FLSCLE

Flood Advisory
National Weather Service Cleveland OH
1226 PM EDT Mon May 10 2021

OHC151-101636-
/O.CAN.KCLE.FA.Y.0002.000000T0000Z-210510T1645Z/
/00000.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Stark OH-
1226 PM EDT Mon May 10 2021

...FLOOD ADVISORY IS CANCELLED FOR SOUTH CENTRAL STARK COUNTY...

Flood waters have receded. Flooding is no longer expected to pose a 
threat. Please continue to heed remaining road closures.

LAT...LON 4065 8133 4070 8123 4065 8123 4065 8125
      4065 8127 4065 8128

$$

Lombardy

What forecasters said that day

The local office's own words before this areal flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this areal flood advisory went out at May 10, 6:41 AM EDT, 12 minutes earlier.

Area forecast discussion, May 10, 6:41 AM EDT, 12 minutes before
Area Forecast Discussion
National Weather Service Cleveland OH
641 AM EDT Mon May 10 2021

.SYNOPSIS...
A trough will linger across the central Great Lakes through
tonight. A cold front will then sweep across the region on
Tuesday. In the wake of the cold front high pressure will begin
to build overhead from the west, becoming centered over Ohio on
Thursday.

&&

.NEAR TERM /THROUGH TUESDAY/...
Patchy dense fog is scattered across the region this morning.
Will issue a short SPS to cover this for the morning commute.

A surface trough will linger across the central Great Lakes into
tonight. The cloud forecast will be a difficult one through
tonight. Highs today will range from the upper 40's across
inland NW PA to the upper 50's across NW OH. Cloud cover will
not linger over any one region overnight with most locations
once again dipping into the 30's away from the lake. So another
frost advisory is possible. However the very wet ground may end
up generating fog again tonight. So that will be a something to
help complicate the decision later.

Upper level trough will swing across the area on Thursday with
colder air aloft. This will assist in steepening lapse rates,
especially during the afternoon. Models continue to show the
atmosphere to be fairly dry but believe enough water will be
picked off the lakes to generate convection, especially across
NE OH into NW PA. Just went with an isolated/scattered wording.
We will need to watch for some small hail with the strongest
convection that develops. Highs on Tuesday will range from the
upper 40's in the hills of NE OH into NW PA to the mid 50's
across NW OH.

&&

.SHORT TERM /TUESDAY NIGHT THROUGH WEDNESDAY NIGHT/...
A cold front exiting the region on Tuesday night may allow for some
lingering showers in NW PA early Tuesday night and have some early
PoPs, quickly decreasing with lingering clouds. Elsewhere, high
pressure will begin building in across the Great Lakes region and
clearing and dry conditions are expected. An upper ridge building in
from the northwest will strengthen this high and allow for several
dry days in the short term period. The main concern for Tuesday and
Wednesday night will be dropping temperatures into the 30s. This,
along with a decoupling atmosphere, may allow for frost formation
and headlines may be needed. Fair conditions will allow for some
temperature recovery with highs increasing through the period,
reaching the 60s by Thursday.

&&

.LONG TERM /THURSDAY THROUGH SUNDAY/...
The weekend forecast won't be as quiet as the mid week forecast, as
the surface high pressure loses intensity and several weak
disturbances enter the Ohio Valley. Aiding in any unsettled weather
is the breaking down of the upper ridge and northwest flow aloft
returning to the region. These disturbances lack too much of a punch
at this time and timing varies among the extended guidance to have
too much of a concern; however, will keep low PoPs through the
weekend, as rain will probably occur at some point. Temperatures
should remain similar to Thursday with mostly 60s through the
weekend, as no real temperature advection regime will be in place to
have confidence to go far above or below normal.

&&

.AVIATION /12Z Monday THROUGH Friday/...
Areas of MVFR/IFR fog are speckled across the region and will
impact a few of the TAF sites through 14Z. Otherwise the cloud
cover should lift through late morning with only some middle and
high level cloud cover anticipated into tonight. Will need to
monitor for some fog development tonight but confidence is low
right now. If it does form it will likely be locally dense.

Winds will be light through mid morning then increase from the
northwest. Speeds will generally be 8 to 12 knots. Strongest
near the lakeshore. Winds will be light through the morning

Outlook...Non-VFR possible again with showers on Tuesday.

&&

.MARINE...
A surface trough will linger across the eastern Great Lakes
today with light winds shifting to the southwest through the
afternoon. Waves should build to 2 to 4 feet this afternoon so
we will need to monitor this region for a very short small craft
advisory if winds end up being slightly stronger than expected.
Winds shift to the northwest overnight as a cold front moves
across the lake. In its wake winds increase to around 15 knots.
The longer fetch may get the waves to around 4 feet from
Willowick to Ripley. So a small craft advisory may be needed
Tuesday afternoon. High pressure then builds across the region
from the west Tuesday night into Thursday. West to northwest
winds will be under 12 knots.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...None.
PA...None.
MARINE...None.

&&

SYNOPSIS...MM
NEAR TERM...MM
SHORT TERM...Sefcovic
LONG TERM...Sefcovic
AVIATION...MM
MARINE...MM/Sefcovic
Hazardous weather outlook, May 10, 4:23 AM EDT, 2 hours 30 minutes before
Hazardous Weather Outlook
National Weather Service Cleveland OH
423 AM EDT Mon May 10 2021

OHZ003-006>011-013-014-017>023-027>033-036>038-047-PAZ002-003-110830-
Lucas-Wood-Ottawa-Sandusky-Erie-Lorain-Cuyahoga-Geauga-
Ashtabula Inland-Hancock-Seneca-Huron-Medina-Summit-Portage-Trumbull-
Wyandot-Crawford-Richland-Ashland-Wayne-Stark-Mahoning-Marion-Morrow-
Holmes-Knox-Southern Erie-
423 AM EDT Mon May 10 2021

...FROST ADVISORY IN EFFECT UNTIL 8 AM EDT THIS MORNING...

This Hazardous Weather Outlook is for north central Ohio, northeast
Ohio, northwest Ohio and northwest Pennsylvania.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Frost Advisory.

Areas of frost will be possible tonight with the greatest potential
across northwest Ohio and northwest Pennsylvania. However cloud cover
will impact this potential.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

The great risk of widespread frost looks to be Tuesday night for all
locations inland from Lake Erie. Wednesday night will also be a
chilly night with frost possible near and south of a line from
Marion to Wattsburg.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

OHZ012-089-PAZ001-110830-
Lake-Ashtabula Lakeshore-Northern Erie-
423 AM EDT Mon May 10 2021

This Hazardous Weather Outlook is for northeast Ohio and northwest
Pennsylvania.

.DAY ONE...Today and tonight.

Hazardous weather is not expected at this time.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

LEZ061-142>149-162>169-110830-
Ripley to Buffalo NY extending from 5NM off shoreline to US-
Canadian border-Maumee Bay to Reno Beach OH-
Reno Beach to The Islands OH-The Islands to Vermilion OH-
Vermilion to Avon Point OH-Avon Point to Willowick OH-
Willowick to Geneva-on-the Lake OH-Geneva-on-the-Lake to Conneaut OH-
Conneaut OH to Ripley NY-
Detroit River Lt. to Maumee Bay OH to Reno Beach OH beyond 5NM
offshoreline to US-Canadian border-
Reno Beach to The Islands OH beyond 5NM off shoreline to US-
Canadian border-
The Islands to Vermilion OH beyond 5 nm off shoreline to US-
Canadian border-
Vermilion to Avon Point OH beyond 5 nm off shoreline to US-
Canadian border-
Avon Point to Willowick OH beyond 5 nm off shoreline to US-
Canadian border-Willowick to Geneva-on-the-
Lake OH beyond 5NM off shoreline to US-Canadian border-Geneva-on-the-
Lake to Conneaut OH beyond 5 nm off shoreline to US-Canadian border-
Conneaut OH to Ripley NY beyond 5 nm off shoreline to US-
Canadian border-
423 AM EDT Mon May 10 2021

This Hazardous Weather Outlook is for Lake Erie.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Special weather statement, May 10, 6:37 AM EDT, 16 minutes before
Special Weather Statement
National Weather Service Cleveland OH
637 AM EDT Mon May 10 2021

OHZ010-013-014-019>023-028>033-036>038-047-PAZ002-003-101300-
Lorain-Geauga-Ashtabula Inland-Huron-Medina-Summit-Portage-
Trumbull-Crawford-Richland-Ashland-Wayne-Stark-Mahoning-Marion-
Morrow-Holmes-Knox-Southern Erie-
Including the cities of Lorain, Elyria, North Ridgeville,
Avon Lake, Chardon, South Russell, Bainbridge, Chesterland,
Middlefield, Burton, Jefferson, Orwell, Andover, Roaming Shores,
Norwalk, Willard, Brunswick, Medina, Wadsworth, Akron, Kent,
Aurora, Streetsboro, Ravenna, Warren, Niles, Bucyrus, Galion,
Crestline, Mansfield, Ashland, Wooster, Orrville, Rittman,
Canton, Massillon, Alliance, Youngstown, Boardman, Austintown,
Marion, Mount Gilead, Cardington, Millersburg, Killbuck,
Mount Vernon, Edinboro, Corry, Union City, Meadville,
and Titusville
637 AM EDT Mon May 10 2021

...Patchy Dense Fog Expected through the Next Several Hours...

Pockets of dense fog have developed this morning across the region
after recent rainfall. Visibility will vary while traveling
through the region with visibility as low as one quarter of a mile
possible. Drivers should use caution when driving through these
patches of fog and maintain a safe distance between other
vehicles.

Sefcovic

The office that day

Everything else NWS Cleveland, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 9, 9:42 PM EDTRiver Flood WarningCLESeneca24 hr
May 10, 12:45 AM EDTAreal Flood WarningCLEMorrow6 hr
May 10, 4:00 AM EDTAreal Flood WarningCLECrawford14 hr
May 10, 7:15 AM EDTRiver Flood WarningCLEHancock20 hr
May 10, 11:02 AM EDTRiver Flood WarningCLESandusky, Wood31 hr
May 10, 12:29 PM EDTFrost AdvisoryCLEAshtabula, Hancock, Lucas, Ottawa, Sandusky, Seneca and 1 more15 hr

Nearby

Areal Flood Advisories in Ohio, 2021Every areal flood advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.